Alert archive / Nebraska / River Flood Warnings in 2007

River Flood Warning 57, NWS Omaha, NE

August 8, 2007Nemaha County, Nebraska

NWS Omaha, NE issued this river flood warning at Aug 8, 2007, 10:43 AM CDT for Nemaha County, Nebraska. It took effect at Aug 8, 2007, 6:05 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 10:43 AM CDT (15:43 UTC)
In effect from
Aug 8, 2007, 6:05 PM CDT
Expired
Aug 8, 2007, 1:54 PM CDT
In force
Issued by
NWS Omaha, NE
Flood severity
Minor

County Nemaha County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Nemaha River near Auburn (ABRN1).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06811500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 8, 1:27 AM CDT, 9 hours 16 minutes earlier.

Area forecast discussion, Aug 8, 1:27 AM CDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
127 AM CDT WED AUG 8 2007

.DISCUSSION...

CONCERNS CONT TO CENTER AROUND CONVECTION FOR THE NEXT 24 HOURS.
STAGNANT WX PATTERN WAS STARTING TO SHOW SIGNS OF BREAKING DOWN
THIS EVNG ON THE 00Z UPPR AIR ANYS. FAIRLY STG H5 SHRTWV WAS NOTED
OVR ERN CO AT 00Z. THIS WL BE THE MAIN PLAYER THRU THE NEXT 24 HRS.
TROPICAL MOISTURE REMAINED ACRS THE CNTRL PLAINS WITH A BAND OF +5
H7 DEWPOINTS RUNNING FM ERN CO INTO SE IA. H85 MOISTURE WAS ALSO
IMPRESSIVE WITH A +19 DEWPOINT AT KTOP. WRMFNT WAS STILL VISIBLE
AT H85 AND RAN FM NW KS INTO WRN MO. ONCE AGAIN TONIGHT THE
REGIONAL RADAR MOSAIC INDCD A COUPLE CONVECTIVE SYSTEMS IN
PROGRESS. ONE OVER NW KS AND THE OTHER EXTENDING FM SE NEB INTO
NRN MO.

STG CO SHRTWV IS PROGGED TO TRACK NEWD TODAY...AND THRU NE NEB
EARLY THIS AFTN. SHLD SEE THE MCS OVR NW KS CONT TO TRACK NEWD
INTO CNTRL AND EVENTUALLY THRU NE NEB THRU THE MRNG AND INTO THE
AFNT HOURS. MCS OVR SE NEB SHLD CONT TO BACK BUILD WHILE LIFTING
NWD AS THE H85 WRFMTN GETS A GOOD PUSH TO THE NORTH. WL RUN WITH
SOME HIGH POPS THRU THE MRNG HOURS ESPECIALLY OVR THE NRN CWA
CLOSES TO THE UPPR LVL FORCING AND SUSPECTED TRACK OF AN MCV. THE
AFTN HOURS ARE A LITTLE BIT UNCERTAIN ATTM. CWA...AND ESPECIALLY
THE NRN CWA...SHLD SEE FORCING FOR LARGE-SCALE SUBSIDENCE IN THE
WAKE OF THE MRNG SHRTWV AND THUS CONVECTIVE INITIATION AND
PLACEMENT IS UNCERTAIN. ATTM IT APPEARS A CDFNT WL DVLP AND DROP
SWD THUR THE CWA FM LATE AFTN INTO THE EVNG HOURS AS THE SFC LO
MOVES ACRS SE NEB AND INTO SW IA. ATMOSPHERE OVR THE SRN/ERN CWA
SHLD ONCE AGAIN BECOME UNSTABLE THIS AFTN AND WE MAY SEE A FEW
CELLS TRY TO DVLP ALNG THE WK CDFNT. THIS IS MOST LIKELY OVR OUR
IA COUNTIES AND INTO FAR SE NEB THIS EVNG. OTHERWISE AS THE SFC LO
PUSHES EAST OVERNIGHT WL SHLD SEE SOME INCREASINGLY STABLE AND
DRIER AIR MOVE INTO THE CWA FM THE NORTH. THUS HAVE REDUCED POPS
AFTR MIDNIGHT FOR TONIGHT. HAVE ALSO LOWERED THE GOING LOWS FOR
TONIGHT. WE MAY SEE SOME AREAS OF FOG DVLP AS THE BOUNDARY LAYER
COOLS AND CLDS MOV OUT...AND HAVE INSERTED THIS INTO THE FORECAST
FOR TONIGHT.

PAST WED NIGHT THE PATTERN STARTS TO SHIFT AND THE CDFNT WHICH
MOVD S OF THE FA WASHES OUT AS THE UPPR LVL RIDGE OVR THE SRN
PLAINS BUILDS NWD. HAVE LOWERED TMPS A LITTLE ON THURS AND FRI
JUST GIVEN THE RECENT RAINS AND LIGHT MIXING EXPECTED...BUT THIS
SHLD BE LESS OF A PROBLEM THIS WEEKEND. GOING FORECAST HAS THIS
WELL IN HAND AND NO CHANGES WERE MADE TO THE EXTENDED THIS MRNG.

&&

.AVIATION...

IFR/MIRF CONTS LIKELY TO CONT INTO EARLY MRNG HOURS AT KOFK DUE TO
LIGHT WINDS AND ABUNDANT MOISTURE. AS CO SHRTWV STARTS TO MOV
TOWARD THE AREA THIS MRNG SHLD SEE SOME MIXING PICK UP AND THE IFR
CONDS IMPROVE. TSRA ARE LIKELY TO SPREAD NWD THRU THE AREA THIS
MRNG FIRST AT KOMA/KLNK AND THEN KOFK BY MID TO LATE MRNG. TSRA WL
LESS LIKELY THIS AFTN BUT HAVE INCLUDED SOME PROB 30 AS THE ATMO
WL ONCE AGAIN BECOME UNSTABLE. ANY TSRA ACTIVITY SHLD GENERALLY
END AT THE TAF SITES ARND 00Z TONIGHT AS COOLER/DRIER AIR MOVS IN
FM THE NORTH.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD
Hazardous weather outlook, Aug 8, 5:25 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 AM CDT WED AUG 8 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-090030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
525 AM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS MORNING. ALTHOUGH
GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE FROM THESE STORMS...SEVERE
WEATHER IS NOT ANTICIPATED.

AS A COLD FRONT MOVES INTO THE AREA LATE THIS AFTERNOON AND
EVENING...THUNDERSTORMS MAY REDEVELOP. THIS IS MOST LIKELY
ALONG AND SOUTHEAST OF A LINE FROM NEAR HARLAN TO PLATTSMOUTH TO
BEATRICE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THIS
ACTIVITY...BUT A MARGINALLY SEVERE STORM PRODUCING GUSTY WINDS IS
POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID WEATHER WILL PREDOMINATE BEGINNING THURSDAY AS THE
REGION STARTS INTO A PROLONGED SUMMER HEAT WAVE. AFTERNOON HEAT
INDICES MAY EXCEED 105 FOR SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:41 PM CDTSevere Thunderstorm WarningOAXNemaha49 min
Aug 8, 12:48 AM CDTFlash Flood WarningOAXOtoe6 hr
Aug 8, 6:41 AM CDTFlash Flood WarningOAXOtoe2 hr
Aug 8, 4:47 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Otoe28 min
Aug 8, 5:15 PM CDTSevere Thunderstorm WarningOAXGage, Johnson45 min
Aug 8, 5:53 PM CDTSevere Thunderstorm WarningOAXNemaha37 min
Aug 8, 6:27 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson33 min
Aug 8, 6:41 PM CDTTornado WarningOAXRichardson34 min
Aug 8, 6:54 PM CDTFlash Flood WarningOAXNemaha3 hr
Aug 8, 12:44 AM CDTFlash Flood WarningOAXPage6 hr
Aug 8, 6:40 AM CDTFlash Flood WarningOAXPage4 hr

Nearby

River Flood Warnings in Nebraska, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.